Diffusive stability of oscillations in reaction-diffusion systems

Thierry Gallay, Arnd Scheel

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

We study nonlinear stability of spatially homogeneous oscillations in reaction-diffusion systems. Assuming absence of unstable linear modes and linear diffusive behavior for the neutral phase, we prove that spatially localized perturbations decay algebraically with the diffusive rate t-n/2 in space dimension n. We also compute the leading order term in the asymptotic expansion of the solution and show that it corresponds to a spatially localized modulation of the phase. Our approach is based on a normal form transformation in the kinetics ODE which partially decouples the phase equation at the expense of making the whole system quasilinear. Stability is then obtained by a global fixed point argument in temporally weighted Sobolev spaces.

Original languageEnglish (US)
Pages (from-to)2571-2598
Number of pages28
JournalTransactions of the American Mathematical Society
Volume363
Issue number5
DOIs
StatePublished - May 2011

Fingerprint Dive into the research topics of 'Diffusive stability of oscillations in reaction-diffusion systems'. Together they form a unique fingerprint.

Cite this